Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Automorphisms and tensor products of algebras


Author: John W. Bunce
Journal: Proc. Amer. Math. Soc. 44 (1974), 93-95
MSC: Primary 46H20
MathSciNet review: 0331063
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we prove that if $ A$ is a complex Banach algebra with identity, then the automorphism on $ A\hat \otimes A$ determined by $ \theta (a \otimes b) = b \otimes a$ is inner if and only if $ A = {M_n}(C)$.


References [Enhancements On Off] (What's this?)

  • [1] Bernard R. Gelbaum, Tensor products of Banach algebras, Canad. J. Math. 11 (1959), 297–310. MR 0104162
  • [2] I. N. Herstein, Noncommutative rings, The Carus Mathematical Monographs, No. 15, Published by The Mathematical Association of America; distributed by John Wiley & Sons, Inc., New York, 1968. MR 0227205
  • [3] Shôichirô Sakai, Automorphisms and tensor products of operator algebras, Amer. J. Math. 97 (1975), no. 4, 889–896. MR 0390787
  • [4] Robert Schatten, A Theory of Cross-Spaces, Annals of Mathematics Studies, no. 26, Princeton University Press, Princeton, N. J., 1950. MR 0036935
  • [5] François Trèves, Topological vector spaces, distributions and kernels, Academic Press, New York-London, 1967. MR 0225131
  • [6] Kôsaku Yosida, Functional analysis, Second edition. Die Grundlehren der mathematischen Wissenschaften, Band 123, Springer-Verlag New York Inc., New York, 1968. MR 0239384

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H20

Retrieve articles in all journals with MSC: 46H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0331063-4
Keywords: Banach algebra, tensor product, automorphism
Article copyright: © Copyright 1974 American Mathematical Society